Ask The Doctor > Questions & Answers > Flu symptoms, even after receiving flu shots

Flu symptoms, even after receiving flu shots

Patient: Let me start by saying we have all received the flu shots. Last 3 days severe headache backache, muscle pain chills and fever. I have no other symptons no cough, sneezing stuffy or runny nose. My husband started showing symptons last night same headachs, backache and chills.

 

 

Doctor: I do get asked quite a lot as to why people get sick even after receiving flu shots. There could be several reasons for experiencing symptoms of flu even after receiving a flu shot.i) It usually takes 2-4 weeks for immunity to develop after getting the vaccination. If you get flu within 2-4 weeks after a flu shot, you most probably would have been exposed to the virus before developing immunity to it.ii) The flu vaccine will protect you from infection with influenza A and influenza B viruses, however they will not protect you from other viruses that cause similar flu-like symptoms. There are no vaccines or medications that can prevent general flu-like illnesses.You may take pain and fever medications like tylenol, advil or motrin to relieve the symptoms. If you are experiencing multiple symptoms, you can also take a combination medication like NyQuil cold & flu or aleve cold and sinus. Also remember to wash your hands frequently with soap or sanitizers, cover your cough with the arm, not the hands and take adequate rest and hydrate yourself. I wish you both a prompt recovery.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment